Texas, 2006

Damaging Wind in Texas, May 30, 2006

May 30, 2006 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 30, 2:01 PM CST, 6 hours 26 minutes earlier.

Area forecast discussion, May 30, 2:01 PM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT TUE MAY 30 2006

.DISCUSSION...MUCH LESS CAP OVER THE AREA TODAY COMPARED TO
YESTERDAY. UPPER LEVEL WINDS/FORCING REMAIN LIGHT...HOWEVER...SO
SURFACE FEATURES AND STORM MOTION FOR INDIVIDUAL CELLS WILL LARGELY
DETERMINE THE RAINFALL DISTRIBUTION LATE THIS AFTERNOON AND
OVERNIGHT. ONE FOCUS FOR THUNDERSTORM DEVELOPMENT WILL BE THE MOIST
UPSLOPE AND DEEP MIXING ALONG THE HIGH TERRAIN OF THE TEXAS
PANHANDLE INTO WESTERN OKLAHOMA. THESE STORMS MAY BECOME ANCHORED
ALONG AN OUTFLOW BOUNDARY IN WEST CENTRAL OKLAHOMA BEFORE TURNING
SOUTHWARD THIS EVENING. THEREFORE...HAVE SLIGHTLY LOWERED POPS
ACROSS NORTHERN OKLAHOMA BEHIND THE OUTFLOW BOUNDARY...WHERE THERE
WILL BE MUCH LESS CONVERGENCE TO SUSTAIN PRECIPITATION OVERNIGHT.

SECOND FOCUS FOR AFTERNOON/EVENING CONVECTION IS OVER CENTRAL
OKLAHOMA...WHERE A TROPICAL AIRMASS WAS FEEDING IN FROM THE EAST.
THIS AIR WAS BUMPING INTO THE EASTERN SIDE OF LAST NIGHTS COLD
POOL...WHICH RUNS ALONG THE WESTERN SIDES OF THE OKC METRO.
CONVECTION DEVELOPING THIS AFTERNOON IN THE METRO WILL MOVE VERY
SLOWLY WEST WHILE DUMPING HEAVY RAIN. ALTHOUGH SOME SMALL HAIL IS
ALSO POSSIBLE...THIS WILL MAINLY BE WELCOME RAIN...WITH SOME
LOCALIZED URBAN AND SMALL STREAM TYPE FLOODING. THE EVENT WILL BE
MAINLY DIURNALLY DRIVEN...AND MAY EITHER DISSIPATE THIS EVENING OR
PROPAGATE SOUTHWESTWARD TOWARD THE RED RIVER NEAR ALTUS.

ON THE LARGER SCALE...A WELL DEFINED SHORT WAVE TROF WAS APPROACHING
FROM NEW MEXICO...BUT THIS WILL WEAKEN AND LIFT NORTH...TAKING ANY
MID LEVEL FORCING THROUGH KANSAS TONIGHT AND WEDNESDAY. THE MAIN
AFFECT FOR OUR AREA WILL BE FOR THE SYSTEM TO PUSH A COLD FRONT INTO
CENTRAL AND SOUTHWE OKLAHOMA BY MIDDAY WEDNESDAY. WITH WEAKLY CAPPED
TROPICAL AIR STILL IN PLACE...WILL EXPECT SCATTERED SHOWERS/STORMS
WITH HEAVY RAIN AHEAD OF THE FRONT...PERHAPS LASTING THROUGH
WEDNESDAY NIGHT IN SOME UNORGANIZED FASHION OVER SOUTHEAST OKLAHOMA
AND WESTERN NORTH TEXAS. UPSLOPE EVENT IN THE PANHANDLES LOOKS TO
MOVE SOUTHWARD...SO HAVE LOWERED POPS BEHIND THE FRONT IN NORTHERN
OKLAHOMA. LINGERING RAIN CHANCES SHOULD END ALONG THE RED RIVER BY
THURSDAY AFTERNOON. THE AREA WILL ENJOY A COOL DOWN...AND SOME NICE
MORNINGS...WITH DRIER AIR AND LOWS DROPPING BELOW 60 IN MANY AREAS
FRIDAY MORNING.

THEN A RETURN TO THE EARLY SUMMER LIKE WEATHER OF RECENT WEEKS...AS
HIGH PRESSURE BUILDS RAPIDLY OVER THE SOUTHERN HALF OF THE COUNTRY.
THIS SUBTROPICAL RIDGE LOOKS TO REMAIN IN PLACE THROUGH MUCH OF NEXT
WEEK...MEANING LITTLE CHANCE FOR ANY ORGANIZED RAINFALL...AND
TEMPERATURES REBOUNDING INTO THE 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  83  63  84 /  40  40  20  10
HOBART OK         62  84  63  85 /  60  20  20  10
WICHITA FALLS TX  67  85  64  87 /  30  50  30  20
GAGE OK           60  81  61  84 /  60  20  20  10
PONCA CITY OK     66  82  64  84 /  50  30  20  10
DURANT OK         69  83  65  85 /  30  40  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

BURKE
Hazardous weather outlook, May 30, 11:00 AM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE MAY 30 2006

OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
WESTERN AND NORTHERN OKLAHOMA... AND PARTS OF WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM STILLWATER... TO
FREDERICK... TO CROWELL TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 2 PM AND 1
AM...BUT SEVERE WEATHER WILL POSSIBLE AT ALMOST ANY TIME THIS
AFTERNOON AND TONIGHT.

IMPACTS...
LARGE HAIL AND THUNDERSTORM WINDS TO 70 MPH WILL BE THE MAIN
CONCERNS. ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY OVER
NORTHWESTERN OKLAHOMA.

RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA
SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS THROUGHOUT THE
DAY AND INTO TONIGHT.

DISCUSSION...
A COLD FRONT...FROM CENTRAL KANSAS SOUTHWESTWARD INTO THE OKLAHOMA
AND TEXAS PANHANDLES AT MIDDAY CONTINUES TO MOVE SLOWLY
SOUTHEASTWARD. TO THE SOUTH OF THE FRONT...OVERNIGHT THUNDERSTORMS
HAVE LEFT SEVERAL OUTFLOW BOUNDARIES ACROSS OKLAHOMA AND
NORTHWESTERN TEXAS. ONE WELL DEFINED BOUNDARY EXTENDED FROM NEAR
LAVERNE TO NEAR CLINTON...THEN BACK NORTHEASTWARD TO NEAR ENID. WITH
RELATIVE WEAK CAPPING A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS
NORTHWESTERN OKLAHOMA IN THE VICINITY OF THE OUTFLOW BOUNDARY. AS
THE AIRMASS CONTINUES TO DESTABILIZE THIS AFTERNOON ADDITIONAL
THUNDERSTORMS MAY DEVELOP ALONG THIS AND OTHER WEAKER OUTFLOW
BOUNDARIES. A FEW OF THESE STORMS MAY STRENGHTHEN TO SEVERE
LEVELS...HOWEVER THE STRONGER STORMS WITH GREATER SEVERE WEATHER
POTENTIAL ARE EXPECTED TO REMAIN FROM WESTERN OKLAHOMA INTO WESTERN
NORTH TEXAS WHERE BETTER INSTABILITY AND STRONGER VERTICAL WIND
SHEAR WILL FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND
POSSIBLY A FEW SUPERCELLS. THE SUPERCELL POTENTIAL WILL BE GREATEST
ACROSS FAR WESTERN OKLAHOMA LATE THIS AFTERNOON INTO EARLY THIS
EVENING. THE TORNADO POTENTIAL IS NOT HIGH...BUT ISOLATED TORNADOES
WILL BE POSSIBLE OVER NORTHWESTERN OKLAHOMA IF LOW LEVEL WINDS
REMAIN BACKED TO A MORE EASTERLY DIRECTION. THIS WIND WILL INCREASE
THE AMOUNT OF VERTICAL SHEAR AT LOW LEVELS... THEREBY INCREASING THE
POTENTIAL FOR LOW-LEVEL ROTATION IN THUNDERSTORMS.

IT IS LIKELY THAT THUNDERSTORMS DURING THE AFTERNOON AND INTO THIS
EVENING WILL ORGANIZE INTO ONE OR MORE COMPLEXES.... AND MOVE SOUTH
OR SOUTHEAST ACROSS THE AREA OVERNIGHT. SEVERE WEATHER POTENTIAL
WILL DECREASE WITH TIME TONIGHT AS THE LOW LEVELS GRADUALLY
STABILIZE... BUT THE CHANCE OF DAMAGING WINDS AND LARGE HAIL MAY
CONTINUE WELL AFTER DARK DUE TO A STRENGTHENING LOW-LEVEL JET.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL REMAIN HIGH INTO WEDNESDAY...BEFORE
DECREASING ON THURSDAY. THE GREATEST POTENTIAL FOR SEVERE WEATHER ON
WEDNESDAY IS EXPECTED TO SHIFT WESTWARD INTO THE CENTRAL AND
SOUTHERN HIGH PLAINS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MAY 31.

24/2

In the hours before

Special weather statement, May 30, 6:27 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
727 PM CDT TUE MAY 30 2006

OKZ033-310045-
HARMON OK-
727 PM CDT TUE MAY 30 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF MADGE AT 727 PM
CDT...MOVING NORTH AT 5 MPH. 50 MPH WINDS AND SMALL HAIL ARE LIKELY.

PEOPLE IN HARMON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Local storm report, May 30, 6:40 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             CRESCENT                35.95N 97.60W
05/30/2006  E0.75 INCH       LOGAN              OK   LAW ENFORCEMENT

&&

TY
Special weather statement, May 30, 6:49 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT TUE MAY 30 2006

OKZ034-310100-
GREER OK-
749 PM CDT TUE MAY 30 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER COUNTY.

AT 749 PM...A STRONG THUNDERSTORM WAS LOCATED OVER THE WESTERN TIP
OF GREER COUNTY...TO THE NORTHWEST OF REED...MOVING NORTHWEST AT
10 MPH. SMALL HAIL AND WINDS TO 50 MPH ARE LIKELY.

PEOPLE IN GREER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, May 30, 6:57 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT TUE MAY 30 2006

OKZ013-310115-
NOBLE OK-
757 PM CDT TUE MAY 30 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER PERRY AT 757 PM CDT. THE STORM
WAS NEARLY STATIONARY. SMALL HAIL...WINDS TO 40 MPH...AND HEAVY RAIN
ARE LIKELY.

PEOPLE IN NOBLE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, May 30, 8:10 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT TUE MAY 30 2006

OKZ036-310230-
JACKSON OK-
910 PM CDT TUE MAY 30 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY.

THE LEADING EDGE OF AN AREA OF STRONG WINDS IS LOCATED FROM 10 MILES
WEST OF ELDORADO TO NEAR GOULD AT 910 PM CDT. THESE STRONG WINDS
WILL BE MOVING EAST INTO WESTERN JACKSON COUNTY. WINDS IN EXCESS OF
50 MPH ARE POSSIBLE... AND A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED FOR PORTIONS OF JACKSON COUNTY THIS EVENING.

PEOPLE IN JACKSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Local storm report, May 30, 8:17 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
917 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     3 WSW GOULD             34.65N 99.82W
05/30/2006  M78 MPH          HARMON             OK   MESONET

0905 PM     TSTM WND GST     10 ENE WILLOW           35.11N 99.35W
05/30/2006  M62 MPH          KIOWA              OK   MESONET

&&

TY

The radar

The Altus AFB radar (KFDR), 83 km away, was scanning. The volume nearest the first event began at 02:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardeman

When
May 30, 8:27 PM CST
Where
Hardeman County, Goodlett
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.350, -99.883

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508159.